Kentucky, 2006

Flood in Kentucky, September 25 to 27, 2006

September 25 to 27, 2006 · NWS PAH · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Sep 25, 2:17 AM CST, 11 hours 43 minutes earlier.

Area forecast discussion, Sep 25, 2:17 AM CST, 11 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
317 AM CDT MON SEP 25 2006

.DISCUSSION...

MOST OF THE LOW CLOUDS HAVE DISSIPATED WITH ONLY PATCHY FOG ACROSS
THE AREA THIS MORNING. SHOULD BE MOSTLY CLEAR TODAY WITH CU
DEVELOPMENT MAINLY IN THE EAST. ANY PATCHY FOG TONIGHT WILL LIKELY
BE IN RIVER VALLEYS AND WILL NOT REINTRODUCE TO PACKAGE. HIGH
PRESSURE WILL KEEP THINGS DRY UNTIL LATER WEDNESDAY.

WATER VAPOR LOOP INDICATES THE SHORTWAVE WHICH WILL INTENSIFY THE
CENTRAL PLAINS TROUGH AND BRING OUR NEXT WEATHER MAKER IS MOVING
ONSHORE NEAR JUNEAU ALASKA. GFS MAY BE A BIT FAST WITH ITS 00Z
LOCATION...BUT NCEP SUGGESTS THAT A FASTER SOLUTION MAY BE THE WAY
TO GO WITH THIS SYSTEM. THE OPERATIONAL GFS...THE ECMWF AND GFS
ENSEMBLES ALL ARE IN GOOD AGREEMENT THROUGH 12Z THURSDAY.

GFS BRINGS THE SHORTWAVE TO THE CANADIAN BORDER BY 06Z
WEDNESDAY...AND INTO IOWA BY 00Z THURSDAY. THIS WILL PUT THE COLD
FRONT TO NEAR STL BY THAT TIME. AS WITH OPERATIONAL RUNS 24 HOURS
AGO...THE GFS IS ATTEMPTING TO DEVELOP SOME CONVECTION ACROSS
NORTHERN ARKANSAS AHEAD OF THE COLD FRONT WHICH SHOULD IMPACT OUR
AREA BY SHORTLY AFTER 06Z THURSDAY. THIS IS REFLECTED WELL IN THE
GOING FORECAST SO ONLY MINOR ADJUSTMENTS MADE THERE TO GRID
POPS...TEMPERATURES AND WINDS ON WEDNESDAY EVENING INTO THURSDAY.
LOWERED TEMPERATURES A BIT ON THURSDAY WITH DECENT COLD AIR
ADVECTION AND POSSIBLY MORE CLOUD COVER THAN EARLIER ANTICIPATED.

GOING FORECAST HAS DEW POINTS IN THE MID 50S ON WEDNESDAY AHEAD OF
THE NEXT SYSTEM. HAVE ADJUSTED UP A BIT BUT NOT AS HIGH AS NEW MAV
AND MET GUIDANCE WHICH PUSH THE DEW POINTS INTO THE LOWER 60S. WILL
HAVE TO WAIT AND SEE ABOUT THAT AS GULF DOES NOT OPEN UP UNTIL ABOUT
18Z WEDNESDAY AND THE LOW LEVEL JET IS WEAK AND OUT OF THE WEST. IF
THEY DO GET THAT HIGH...MIGHT JUST BE A SLIVER AHEAD OF THE FRONT.
THIS MAY HAVE SOME IMPLICATIONS ON SEVERE POTENTIAL AND WILL KEEP AN
EYE ON THIS. RIGHT NOW...STORMS ARE EXPECTED TO BE MOSTLY ELEVATED
WITH SHOWALTER INDEX VALUES OF -1 TO -2 AND SBCAPE VALUES OF LESS
THAN 200 J/KG CENTERED ON 06Z THURSDAY.

ONLY MINOR ADJUSTMENTS TO TEMPERATURES AS NEW GUIDANCE IS CLOSE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.

&&

PS
Hazardous weather outlook, Sep 25, 3:58 AM CST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
458 AM CDT MON SEP 25 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-261000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
458 AM CDT MON SEP 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY.
AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

PS

In the hours before

Local storm report, Sep 25, 9:20 AM CST, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE
1020 AM CDT MON SEP 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     TORNADO          CROSSTOWN               37.75N 89.73W
09/22/2006                   PERRY              MO   EMERGENCY MNGR

            *** 5 INJ *** EXTENSIVE DAMAGE TO MANY HOMES. SOME
            TOTALLY DESTROYED. FIVE INJURIES REPORTED. NO FATALITIES.

&&

JIMP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Muhlenberg

When
September 25, 2:00 PM CST to September 27, 8:00 PM CST
Where
Muhlenberg County, Paradise
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
37.216, -87.142 (the zone’s center; the record gives no point)

The Green River went slightly above flood stage at the gage located at the Paradise Steam Plant. The river crested at 381.6 feet, about a foot and a half over the 380-foot flood stage. Some bottomland woods and fields were under water.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534234.